MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in liquid, in a lens vial.Visual inspection found the lens missing a piece of haptic.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm micl13.2 implantable collamer lens, -13.5 diopter, tore/broke upon insertion in the patient's right eye (od).A backup lens was used and the reporter stated there was no patient contact.
 
Additional Manufacturer Narrative
Work order search: no similar complaints were reported for units within the same lot.Corrected data: the reporter indicated that a 13.2mm micl 13.2 implantable collamer lens -13.5 diopter tore when loading.There was no patient contact and a back-up lens was used.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6820643
Report Number2023826-2017-01372
Device Sequence Number1589287
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR